Anxiety

Please limit your post to questions only. You can ask multiple questions in the post. (One post per person per day about yourself. See exception in General C. diff.Discussion.)
Robbie
New User
Posts: 25
Joined: Wed Nov 28, 2018 8:10 pm

Anxiety

Postby Robbie » Wed Jan 09, 2019 11:31 am

I went to a psychiatrist yesterday because of my anxiety and she said she sees a lot of c diff patients who need meds for anxiety. She put me on Prozac and buspar. She wasn't sure why so many c diff patients are anxious but seemed to think there was a brain/ gut connection and the fear of it relapsing. I've noticed that as I taper to every 3rd day my stomach hurts a lot in between especially in the morning. I'm also a bit constipated. Is this normal recovery? I'm so surprised by my fear. I'm usually such a calm person. I want to be well so much and even though I may now have IBS, I think I can deal as long as I don't relapse. Can anyone give me some insight?

Lid49
Regular Contributor
Posts: 168
Joined: Tue Sep 05, 2017 4:39 pm

Re: Anxiety

Postby Lid49 » Wed Jan 09, 2019 7:16 pm

I know the filling, I had for a long time cdiff and anxiety with depression was a big part of this disease. Going to get help is very good , also medication will help. I know is not easy but please stay calm. Recovery is a long process with bumps in the road.
Low food ofender and vitamins plus activity that you enjoy may help.
I hope you will feel better.
Lidia.

NanciT
Long Time Contributor
Posts: 2572
Joined: Thu Sep 18, 2014 12:01 pm

Re: Anxiety

Postby NanciT » Wed Jan 09, 2019 11:59 pm

Robbie

The anxiety is very common and yes there is a gut/brain connection. You did the right thing we recommend all of the time, seek help and if needed medication. We had a survey on the site a few years ago and the research was about AFTER CDIFF. I was happy they were looking into that. It can be very overwhelming. Do know you are not alone in this.

I hope the medication helps

NanciT

Robbie
New User
Posts: 25
Joined: Wed Nov 28, 2018 8:10 pm

Re: Anxiety

Postby Robbie » Thu Jan 10, 2019 8:27 am

Did anyone get more symptoms after the vanco or while tapering? I have more stomach discomfort now then while I was on the meds full time. Is that what they mean by IBS? Just feel gassy and bloated a lot. Can anyone explain why this happens?

roy
Long Time Contributor
Posts: 3514
Joined: Sat Aug 02, 2014 1:05 am

Re: Anxiety

Postby roy » Thu Jan 10, 2019 8:43 am

Treatment does not just switch off the illness.
It clears the bacteria that's causing the toxins and the ongoing damage is halted.
Then your still left with a damaged gut thats got to heal.
Imagine if you spilt acid on your skin.
You remove the acid but the damage has already been done and it takes a long time to heal.
That's the type of thing that's going on in your gut!
Your gut flora is also recovering and that can take a while.
When your floras off balance it plays all sorts of games inside you including gas, bad breath, bloating, loss of appetite, body odor and if your lucky lots of smelly emmisions! etc.
All part of normal recovery.
ANYTHING apart from the return of copious watery D is normal.

LHutz
Regular User
Posts: 55
Joined: Wed Dec 12, 2018 7:11 am

Re: Anxiety

Postby LHutz » Thu Jan 10, 2019 4:57 pm

Yes, C. Diff causes a lot of damage to your GI tract, which takes time to heal. If you'd like to see for yourself, google image search "colonoscopy c. diff" and then google image search "colonoscopy healthy colon" and compare the images.

MKW
Regular Contributor
Posts: 391
Joined: Mon Sep 26, 2016 9:49 am

Re: Anxiety

Postby MKW » Thu Jan 10, 2019 8:10 pm

Prozac and buspar... i just wanted to warn you both of those drugs can cause diarrhea.
Sure there are lots of people that this does not happen with. But it can happen, so don’t panic.
For me all SsRi’s I tried in my life (before c Diff when my GI could handle anything) gave me watery diarrhea initially.
I take .5 mg of Klonopin daily for anxiety. I completely believe when your gut flora gets messed up it can effect your mood stability and cause anxiety.
90% of your body’s serotonin is made in the gut supposedly

AllisS
Long Time Contributor
Posts: 1777
Joined: Fri Sep 07, 2012 10:52 pm

Re: Anxiety

Postby AllisS » Fri Jan 11, 2019 1:41 am

To me it seems irrelevant if there is/isn't a gut-brain connection. ANY major illness is likely to cause anxiety, especially if there is a chance of relapse. Applies to cancer, heart attack, kidney-stone attack, etc.
If your illness was preceded by use of a medication, e.g., an antibiotic, please fill out an FDA Adverse Event Report at http://www.fda.gov/Safety/MedWatch/default.htm


Return to “Questions about Clostridium difficile”



Who is online

Users browsing this forum: Google [Bot], Ril and 5 guests